Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 26, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 1998, 3:16 AM EST for Adams County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 3:16 AM EST (08:16 UTC)
- Expired
- Aug 5, 1998, 6:05 AM EST
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 050817 FFWFWA INC001-009-053-179-051105- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 316 AM EST WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... SOUTHERN ADAMS COUNTY IN NORTHEASTERN INDIANA BLACKFORD COUNTY IN NORTH CENTRAL INDIANA GRANT COUNTY IN NORTH CENTRAL INDIANA SOUTHERN WELLS COUNTY IN NORTHEASTERN INDIANA * UNTIL 605 AM EST * AT 300 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM BLUFFTON TO MARION...MOVING SLOWLY NORTHEAST. * HEAVY RAIN HAS ALREADY FALLEN OVER THESE COUNTIES OVERNIGHT WITH AMOUNTS OF 4 TO 6 INCHES INDICATED BY DOPPLER RADAR. VIRTUALLY ALL OF GRANT COUNTY IS EXPERIENCING FLOODING PROBLEMS WITH NUMEROUS COUNTY ROADS UNDER WATER AND FLOODING ALONG PARTS OF STATE ROUTES 22 AND 26 AS WELL. SIMILAR FLOODING IS ALSO OCCURRING IN BLACKFORD AND SOUTHERN ADAMS COUNTY. RAIN IS EXPECTED TO CONTINUE FROM HARTFORD CITY TO BLUFFTON TO SOUTH OF DECATUR WHERE AN ADDITIONAL 1 TO 2 INCHES ON RAIN MAY OCCUR BY DAYBREAK. ALTHOUGH RAIN IS MOVING OUT OF GRANT COUNTY...WIDESPREAD FLOODING IS EXPECTED TO BE A PROBLEM THROUGHOUT THE MORNING HOURS AND ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE BACK IN LATER THIS MORNING. IF YOU ARE IN THESE AREAS... BE PREPA$RED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADS! JAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:10 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 5, 2:10 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 210 AM EST WED AUG 5 1998 FLASH FLOOD WARNING IN EFFECT FOR SE CWA IN IN. KIWX RADAR CONTINUES TO SHOW SH/TSRA IN THAT AREA WITH RADAR ESTIMATES OF 1.0 TO 1.5 INCHES PER HOUR. NGM SEEMS TO PICK UP ON THIS AS IT SHOWS A QPF MAX OVER THIS AREA AT 12Z. SAT LOOP SHOWING GENERAL WARMING OF CLOUD TOPS FOR CONVECTION IN S CEN IL WITH REGIONAL RADAR LOOP SHOWING OVERALL MOVEMENT OF PRECIP TOWARD SE. IT APPEARS OUTFLOW FROM CONVECTION OVER SOUTHERN PART OF CWA HAS SLOWED NORTHWARD PROGRESSION OF WARM FRONT. HOWEVER...ETA AND NGM BOTH MOVE WARM FRONT TOWARD IN/MI BORDER TODAY. WITH ACTUAL POSITION OF WARM FRONT A LITTLE SOUTH OF 6HR MODEL FCST..WOULD EXPECT ADDITIONAL SH/TSRA TO MOVE ACROSS CWA. FLASH FLOOD WATCH MAY NEED TO BE CONTINUED FOR SOUTHERN PORTION OF CWA WHERE STP INDICATES 4-6 INCHES OF RAIN OVER THE LAST 48HRS..WITH MOST OF IT OCCURRING IN THE LAST 12 HRS. CURRENT ZONES LOOK GOOD WITH LIKELY/CAT POPS FOR CWA TODAY. AS FRONT LIFTS NORTH TODAY FOCUS OF PRECIP SHOULD LIFT NORTH AND WEST OF CWA SO MAY BE ABLE TO BACK DOWN TO SCT SH/TSRA FOR THU. NO BREAKS OF SUN EXPECTED TODAY SO WOULD TEND TOWARD PERSISTENCE FOR HIGHS WHERE COOLER FAN NUMBERS ARE CLOSER. SBN WE 076/068 078/067 080 15875 FWA WE 075/065 080/064 082 15874 AOH TE 075/065 078/064 081 15874 JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:07 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Jay, Wells | 3 hr |
| Aug 5, 12:07 AM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Aug 5, 3:16 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Wells | 3 hr |
| Aug 5, 11:30 AM EST | Flash Flood Warning | IWX | Grant | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.